Alert archive / Texas / Tornado Warnings in 2023
Tornado Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at Apr 25, 2023, 8:37 PM CDT for Scurry County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2023, 8:37 PM CDT (01:37 UTC)
- Expired
- Apr 25, 2023, 9:14 PM CDT
- In force
- 37 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
County Scurry County, TX
The radar
The Lubbock radar (KLBB), 114 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3718 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
315
WFUS54 KMAF 260137
TORMAF
TXC415-260230-
/O.NEW.KMAF.TO.W.0001.230426T0137Z-230426T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Midland/Odessa TX
837 PM CDT Tue Apr 25 2023
The National Weather Service in Midland has issued a
* Tornado Warning for...
Northern Scurry County in western Texas...
* Until 930 PM CDT.
* At 837 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Fluvanna, or 8 miles southwest of Lake Alan Henry,
moving southeast at 35 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northern Scurry County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3271 10103 3290 10118 3296 10117 3297 10117
3297 10092 3288 10067
TIME...MOT...LOC 0137Z 299DEG 29KT 3293 10113
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
872 follow-up statements
078
WWUS54 KMAF 260200
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
900 PM CDT Tue Apr 25 2023
TXC415-260230-
/O.CON.KMAF.TO.W.0001.000000T0000Z-230426T0230Z/
Scurry TX-
900 PM CDT Tue Apr 25 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR NORTHERN
SCURRY COUNTY...
At 900 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles north of Snyder, moving southeast at 30 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northern Scurry County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3271 10103 3287 10112 3296 10112 3296 10092
3288 10067
TIME...MOT...LOC 0200Z 298DEG 28KT 3286 10097
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
87398
WWUS54 KMAF 260214
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
914 PM CDT Tue Apr 25 2023
TXC415-260223-
/O.CAN.KMAF.TO.W.0001.000000T0000Z-230426T0230Z/
Scurry TX-
914 PM CDT Tue Apr 25 2023
...THE TORNADO WARNING FOR NORTHERN SCURRY COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However hail and gusty
winds are still possible with this thunderstorm.
Remember, a Severe Thunderstorm Warning still remains in effect for
central Scurry county UNTIL TIME 930 PM CDT.
LAT...LON 3271 10103 3287 10112 3296 10112 3296 10092
3288 10067
TIME...MOT...LOC 0210Z 299DEG 29KT 3281 10086
$$
87What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at Apr 25, 6:56 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 25, 6:56 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 656 PM CDT Tue Apr 25 2023 ...New AVIATION... .SHORT TERM... (This afternoon through Wednesday night) Issued at 221 PM CDT Tue Apr 25 2023 Early morning clouds have dispersed and we are left with abundant sunshine across West TX and southeastern NM this afternoon. Temperatures are warming nicely into the upper 70s to lower 80s. As we head through this evening, a mid level short wave trough will approach from the west. A sfc low will develop INVOF the TX Panhandle with attendant dryline extending swd into the TX South Plains. Modest lift associated with the approaching short wave along with growing instability will result in the development of isolated showers and thunderstorms across far northern portions of the region. A few storms could become strong to marginally severe with hail up to one inch in diameter and damaging winds being the main threats. Storms will track ESE through tonight, potentially clipping the far NE Permian Basin, but should otherwise remain out of our forecast area. The dryline will retreat wwd after sunset, transporting low level moisture back into the area. This uptick in moisture will keep lows warmer overnight across the Permian Basin and Lower Trans Pecos, mainly in the mid 50s w/a few 40s across the western high terrain. On Wednesday, a 500 hPa short wave trough will dive through the Four- Corners region and eject into the Southern Plains. A sfc low will spin up across the TX Panhandle by the afternoon. As this occurs, the dryline will mix ewd into the Big Country and Concho Valley. This is where rain chances will be highest, however a few storms could develop over the far E Permian Basin and race ewd, quickly becoming severe. Meanwhile, a cold front will advance swd into the Permian Basin and SE New Mexico after 21Z, ushering in cooler temperatures and dry air. Winds will increase along the leading edge of the cold front with gusts over 30 mph expected. Blowing dust will also be possible, especially along the I-20 corridor. There could be strong gap winds through GDP, but this should be brief. Winds will slacken off early Thursday morning with lows falling into the upper 30s to mid 40s. -Salerno && .LONG TERM... (Thursday through Tuesday) Issued at 221 PM CDT Tue Apr 25 2023 Cluster analyses, analogs, and ensemble guidance all point to a deep upper low developing over the Great Lakes/Midwest in the Thursday to Saturday range. In the meantime, the flow over the CONUS becomes amplified, with an anomalous short wave ridge over the Rockies and a developing low off the California coast. In the Thursday through Friday time frame, we're in northwesterly flow aloft, and a short wave trough wrapping around the periphery of the anomalously deep low will induce sufficient surface anticyclogenesis over the central Plains to push a fairly significant front through the area Friday. Timing is problematic this far out and have opted to retain the NBM solution given a large spread seen in the temperature distribution, but it's also possible that we could see cooler temperatures behind the front Friday and Saturday. Could see some blowing dust with and behind frontal passage but it is hard to define these locations three days in advance. In any event, temperatures rebound to above seasonal levels Sunday through Tuesday with dry conditions expected. After Tuesday, ensembles, analogs, and cluster analyses indicate increasingly southwest flow aloft. Ordinarily, this time of year, this would mean an uptick in severe weather chances. However, moisture has been hard to come by this far west, so if there's any convection, it will be across our far eastern zones next week. The rest of the area will remain dry. Unfortunately. -bc && .AVIATION... (00Z TAFS) Issued at 639 PM CDT Tue Apr 25 2023 VFR overall but could see a brief intrusion of MVFR cigs after 10z at MAF. S to SW wind this evening then a cold front moves down into the area overnight... will see a wind shift to the N. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 57 84 46 78 / 10 10 10 10 Carlsbad 50 80 43 83 / 0 0 0 0 Dryden 55 91 55 83 / 0 0 30 10 Fort Stockton 56 85 48 81 / 0 0 10 10 Guadalupe Pass 52 71 43 76 / 0 0 0 0 Hobbs 47 76 39 79 / 10 0 10 10 Marfa 45 79 39 80 / 0 0 0 0 Midland Intl Airport 55 83 45 80 / 0 0 10 10 Odessa 55 82 46 79 / 0 0 10 10 Wink 50 85 43 81 / 0 0 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...24 LONG TERM....70 AVIATION...72
Hazardous weather outlook, Apr 25, 3:05 PM CDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 305 PM CDT Tue Apr 25 2023 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-262015- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 305 PM CDT Tue Apr 25 2023 /205 PM MDT Tue Apr 25 2023/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Isolated thunderstorms (10-20% chance) are possible this afternoon and evening over the western Low Rolling Plains. A few of these storms could be strong, producing small hail, gusty winds, and occasional lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Apr 25, 5:52 PM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
552 PM CDT Tue Apr 25 2023
TXZ048-252315-
Scurry TX-
552 PM CDT Tue Apr 25 2023
...A strong thunderstorm will impact portions of southeastern Scurry
County through 615 PM CDT...
At 552 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Snyder, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hermleigh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3259 10078 3275 10088 3290 10066 3263 10066
TIME...MOT...LOC 2252Z 240DEG 17KT 3271 10076
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
87The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:26 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 64 min |
| Apr 25, 9:29 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 31 min |
Nearby
Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.